Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 87, NWS Lincoln, IL

June 14, 2001Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2001, 7:06 PM CDT for Woodford County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 7:06 PM CDT (00:06 UTC)
Expired
Jun 14, 2001, 8:00 PM CDT
In force
54 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Woodford County, IL

The radar

The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 6:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2210 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 150007
SVRSPI

ILC203-150100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
706 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOODFORD COUNTY IN CENTRAL ILLINOIS

* UNTIL 800 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTH OF PEORIA TO PEKIN
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  METAMORA
  WASHBURN
  ROANOKE
  SECOR
  MINONK
  EL PASO

DAMAGING WINDS IN EXCESS OF 65 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

TREES AND POWER LINES WERE BLOWN DOWN IN PEKIN JUST AFTER 7 PM.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4092 8944 4077 8952 4067 8903 4094 8895

NNNN

KMH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 14, 2:30 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT THU JUN 14 2001

FORECAST CHALLENGES THIS PD INCLUDE TIMING OF CONVECTION OVR CWA
THIS EVENING AND MOVMNT OF CDFNT ACRS STATE ON FRI. LONGER TERM
CONCERN INCLUDES MCS DVLPMT AND MOVMT TO OUR WEST LT SAT NIGHT INTO
SUN AND AGAIN SUN NIGHT INTO MON MRNG.

18Z SFC ANALYSIS INDICATING CDFNT STILL ARND THE SUX AND OMA AREAS
WITH ONLY A SLIGHT EWD MOVMT SINCE 15Z. ETA MODEL HAD THE BEST
FRONTAL POSITION AT 18Z WITH THE AVN TOO QUICK. WL STAY WITH THE ETA
MODEL THIS FCST PACKAGE AS ITS RUN TO RUN CONTINUITY HAS BEEN THE
BEST WITH THE FRONTAL BOUNDARY AND STRONG UPPER LOW LOCATED OVER WRN
SOUTH DAKOTA. LARGE SCALE ASCENT/UPR LVL DIVERGENCE ASSOCIATED WITH
RIGHT ENTRANCE REGION OF JET FORECAST ACRS STATE IN THE 06Z-12Z TIME
FRAME SO BEST CHANCES FOR WDSPRD RAINFALL WL BE LT TNT INTO THE MID
MORNING HOURS OF FRIDAY. PWATS IN THE 1.75-2.00 INCH RANGE SO WL
MENTION LOCALLY HEAVY RAINFALL ACRS THE WRN HALF OF THE CWA. ETA
FRONTAL POSITION SUGGESTS BNDRY TO BE JUST WEST OF PIA BY 12Z WITH
FRONTAL DEFINITION BECOMING LESS DEFINED AS MAIN UPPER LEVEL SUPPORT
SHIFTS WELL NORTH INTO SRN CANADA. 850-500 MB OMEGA SHIFTS EAST OF
CWA AFTR 18Z SO WL CUT PRECIP CHANCES FROM WEST TO EAST DURING THE
MORNING.

CDFNT TO SHIFT EAST OF THE STATE BY LATE AFTN FRIDAY AS PACIFIC AIR
MASS INVADES THE MIDWEST FOR PART OF THE WEEKEND. SFC HIGH TO MOVE
ACRS TO OUR SOUTH ON SATURDAY WITH RIDGE AXIS FCST TO SHIFT TO OUR
EAST SAT NIGHT. RETURN FLOW ALRDY SETTING UP ACRS THE PLAINS WITH
ETA MCS MACROS INDICATING FAIRLY IMPRESSIVE THETA-E ADV MOVING
ACRS NRN MO AND SRN IA SAT NIGHT AND SUN MRNG. AVN NOT AS AGGRESSIVE
SAT NIGHT BUT PICKS UP ON LOW AND MID LVL WARM ADV PATTERN SETTING
UP TO OUR WEST SUN NIGHT. EXTENDED NOT AS CLEAR CUT AS ORIGINALLY
THOUGHT AS MIDWEST BETWEEN WEST-EAST ORIENTATED RIDGE AND STRONGER
WESTERLY FLOW JUST TO OUR NORTH...AN OFTEN FAVORED LOCATION FOR
MCS DVLPMT. JUST WHERE THESE CONVECTIVE SYSTEMS WILL DEVELOP AND
MOVE EARLY NEXT WEEK IS A REAL CHALLENGE. FOR NOW...WL INTRODUCE
CHANCES OF PRECIP SUN NIGHT INTO MONDAY ACRS THE NORTH AND LEAVE THE
REST OF THE EFP AS IS AND SEE HOW LATER MODEL RUNS HANDLE THE RIDGE
POSITION FOR EARLY NEXT WEEK. NOT A GREAT DEAL TO ARGUE ABOUT WITH
GUID TNT...HOWEVER...WITH THE TREND TO SLOW DOWN THE FRONT AND PRECIP
ON FRIDAY...WL TEND TO KEEP THE NUMBERS BELOW GUID...ESP EAST.

THANKS TO LOT AND DVN FOR THE COORD THIS AFTN.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI TB 068/083 057/084 062 44851
PIA WB 066/080 055/082 060 44851
DEC TB 068/083 057/084 062 44851
CMI TB 068/078 056/082 060 44862
MTO TB 069/082 059/082 062 44762
LWV TB 072/084 060/085 064 44662

.ILX...NONE.

SMITH

In the hours before

Local storm report, Jun 14, 6:09 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
609 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0557 PM    BIRMINGHAM                IL   WIND DAMAGE
06/14/01   SCHUYLER                       SMALL TREES BLOWN DOWN.
                                          FROM COUNTY SHERIFF.

KCH
Local storm report, Jun 14, 6:27 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
627 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0618 PM    GALESBURG                 IL   WIND DAMAGE
06/14/01   KNOX                           ROOFS BLOWN OFF OF
                                          BUILDINGS ON SW SIDE OF
                                          GALESBURG. FROM COUNTY
                                          PUBLIC SAFETY OFFICE.

0625 PM    GALESBURG                 IL   WIND DAMAGE
06/14/01   KNOX                           NUMEROUS TREES AND POWER
                                          LINES DOWN InN GALESBURG.
                                          FROM COUNTY PUBLIC SAFETY
                                          OFFICE.

FISHER
Local storm report, Jun 14, 6:53 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
653 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    GALESBURG                 IL   WIND DAMAGE
06/14/01   KNOX                           TREES AND POWER LINES DOWN
                                          IN GALESBURG FROM MAIN
                                          STREET SOUTHWARD. FROM
                                          COUNTY PUBLIC SAFETY
                                          OFFICE.

0630 PM    KNOXVILLE                 IL   WIND DAMAGE
06/14/01   KNOX                           LIMBS AND POWER LINES
                                          BLOWN DOWN. FROM COUNTY
                                          PUBLIC SAFETY.

FISHER
Local storm report, Jun 14, 6:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
658 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0654 PM    PEORIA                    IL   59 MPH TSTM WIND GUST
06/14/01   PEORIA                         MEASURED WIND GUST FROM
                                          PEORIA ASOS.

FISHER
Local storm report, Jun 14, 7:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
702 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    CUBA                      IL   WIND DAMAGE
06/14/01   FULTON                         POWER LINE BLOWN DOWN.
                                          FROM COUNTY SHERIFF.

FISHER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:10 PM CDTSevere Thunderstorm WarningILXMarshall50 min
Jun 14, 7:18 PM CDTSevere Thunderstorm WarningILXLogan, McLean72 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.